Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 75, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Sep 19, 2025, 3:38 AM EDT. It took effect at Sep 20, 2025, 2:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2025, 3:38 AM EDT (07:38 UTC)
- In effect from
- Sep 20, 2025, 2:00 AM EDT
- Expired
- Sep 20, 2025, 11:00 PM EDT
- In force
- 21 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
319 WHUS71 KBUF 190738 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 338 AM EDT Fri Sep 19 2025 LOZ042-192100- /O.NEW.KBUF.SC.Y.0075.250920T0600Z-250921T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 338 AM EDT Fri Sep 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT SATURDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 2 AM to 11 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-192100- /O.NEW.KBUF.SC.Y.0075.250920T0600Z-250920T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 338 AM EDT Fri Sep 19 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY... * WHAT...Waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 2 AM to 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
5 follow-up statements
442 WHUS71 KBUF 191750 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 150 PM EDT Fri Sep 19 2025 LOZ042-200800- /O.CON.KBUF.SC.Y.0075.250920T0600Z-250921T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 150 PM EDT Fri Sep 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM EDT SATURDAY... * WHAT...East winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 2 AM to 11 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-200800- /O.CON.KBUF.SC.Y.0075.250920T0600Z-250920T1500Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 150 PM EDT Fri Sep 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EDT SATURDAY... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...From 2 AM to 11 AM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
251 WHUS71 KBUF 200743 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 343 AM EDT Sat Sep 20 2025 LOZ043-201800- /O.EXT.KBUF.SC.Y.0075.000000T0000Z-250920T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 343 AM EDT Sat Sep 20 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Sodus Bay. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-201800- /O.CON.KBUF.SC.Y.0075.000000T0000Z-250921T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 343 AM EDT Sat Sep 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JJR
048 WHUS71 KBUF 201750 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 150 PM EDT Sat Sep 20 2025 LOZ043-201900- /O.EXP.KBUF.SC.Y.0075.000000T0000Z-250920T1800Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 150 PM EDT Sat Sep 20 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... Winds and waves will gradually subside through this evening. $$ LOZ042-210200- /O.CON.KBUF.SC.Y.0075.000000T0000Z-250921T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 150 PM EDT Sat Sep 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
711 WHUS71 KBUF 201939 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 339 PM EDT Sat Sep 20 2025 LEZ040-041-210300- /O.EXB.KBUF.SC.Y.0075.250920T2000Z-250921T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 339 PM EDT Sat Sep 20 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 10 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-210300- /O.CON.KBUF.SC.Y.0075.000000T0000Z-250921T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 339 PM EDT Sat Sep 20 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...East winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
141 WHUS71 KBUF 210245 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1045 PM EDT Sat Sep 20 2025 LOZ042-210345- /O.EXP.KBUF.SC.Y.0075.000000T0000Z-250921T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 1045 PM EDT Sat Sep 20 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... Winds and waves will continue to subside tonight. $$ LEZ040-041-210345- /O.EXP.KBUF.SC.Y.0075.000000T0000Z-250921T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1045 PM EDT Sat Sep 20 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... Winds and waves will continue to subside tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 3:38 AM EDT, 0 minutes earlier.
Area forecast discussion, Sep 19, 3:38 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
338 AM EDT Fri Sep 19 2025
.SYNOPSIS...
Early morning clouds and possibly a few spotty sprinkles will give
way to clearing skies and cooler temperatures today...as strong
Canadian high pressure over Ontario Province builds southeastward
across the Great Lakes. The high will then provide our region with
continued dry and cooler weather through Saturday night as it
settles across New England. As we push through Sunday and early next
week...the high will drift off the east coast while broad troughing
develops across the Upper Great Lakes. The warmer southerly flow in
between these two systems will help to push our temperatures back
above normal...while also bringing enough moisture into our region
to support a chance of showers and isolated thunderstorms.
&&
.NEAR TERM /THROUGH TONIGHT/...
Through sunrise a weak cold front will finish making its way south
across our region. Increasing upsloping behind the boundary and
moisture contributions from the lakes will lead to the development
of a swath of lower clouds south of Lake Ontario...and possibly a
few spotty sprinkles.
As we push through the daylight hours...strong Canadian high
pressure and drier/cooler air over Ontario Province will build
southeastward across the Great Lakes. Upslope-driven cloudiness will
hang on across areas south of Lake Ontario through mid to late
morning...before giving way to increasing amounts of sunshine with
increasing low-level dry air advection and diurnal mixing. The
incoming cooler airmass will result in 850 mb temps falling to
+6/+8C east of Lake Ontario and to +8C to +12C elsewhere...and this
coupled with the morning cloud cover will result in a notably cooler
day with highs mostly in the mid 60s to lower 70s.
Tonight the core of the surface high will settle into southwestern
Quebec...while providing our region with fair dry weather and mainly
clear skies. The cool/dry airmass and light east to northeasterly
winds will allow for good radiational cooling...particularly east of
Lake Ontario where the airmass will be coolest overall. Expect lows
to range from the lower to mid 40s across western New York (where
somewhat more of a light easterly flow will be in place) to the
lower to mid 30s across the North Country...where some areas of
frost are likely and a Frost Advisory has consequently been issued.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Surface high pressure over eastern Canada and an upper level
ridge will maintain dry weather across western and north central
NY this weekend. Temperatures will range from the mid to upper
60s across north-central NY to the mid to upper 70s across the
western Southern Tier. The high over Quebec Saturday will drift
southeast over the Canadian Maritimes and northern New England
Saturday night. A return flow will set-up across most of the
forecast area, however the North Country has the potential to
decouple overnight. Lows may drop to the 30s across portions of
Jefferson and Lewis counties and patchy frost can't be ruled
out, however confidence is low.
Much warmer Sunday as a warm front moves into western NY. A broad
southerly, downslope flow will also aide in warmer air especially
across the Niagara Frontier and Genesee Valley. Highs will range
from the mid to upper 70s to the low 80s across the Niagara Frontier
and Genesee Valley. Increasing moisture may result in widely
scattered showers across far western NY late Sunday.
The upper level ridge breaks down and shifts east late Sunday into
Sunday night. A shortwave trough over the Central Great Lakes will
move across the forecast area Sunday night. Moisture and lift will
increase ahead of it and low chances for showers will spread across
western NY. By late Sunday night, probability for showers will
increase to 50 across far western NY. Light rainfall amounts
expected overnight. Mild with lows in the 50s, low 60s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
A low amplitude upper level trough will move into the Northeast
early next work week. A broad southwesterly flow will maintain a
feed of moisture across the forecast area. A few disturbances within
a westerly flow will support the chance for much needed rain Monday
through Tuesday. LREF ensemble mean 500mb heights show an upper
level ridge moving back into the region mid-late next work week,
promoting mostly dry weather Wednesday-Friday.
Overall, temperatures will be above normal, with the warmest period
on the front end of the work week.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Through sunrise a weak cold front will finish making its way south
across our region. Increasing upsloping behind the boundary and
moisture contributions from the lakes will lead to the development
of a swath of lower clouds south of Lake Ontario...with flight
conditions falling to MVFR across the lower elevations and IFR/LIFR
across the higher terrain. Where the lower ceilings intersect the
higher terrain...some areas of fog will be possible for a few hours
around sunrise.
As we push through the daylight hours...strong Canadian high
pressure and drier/cooler air over Ontario Province will build
southeastward across the Great Lakes. Upslope-driven low (LIFR to
MVFR) clouds will hang on across areas south of Lake Ontario through
mid to late morning...before improving back to VFR with increasing
low-level dry air advection and diurnal mixing.
Tonight the core of the surface high will settle across southwestern
Quebec...with VFR conditions predominating for all save the Southern
Tier river valleys...where some patchy valley fog may develop later
on in the night.
Outlook...
Saturday through Sunday...Mainly VFR, with southern Tier valley fog
possible each overnight/early morning.
Monday and Tuesday...VFR/MVFR with a chance of showers and isolated
thunderstorms.
&&
.MARINE...
Increasing northerly flow will bring rather choppy conditions to
eastern portions of Lake Ontario through early this morning...though
conditions are expected to remain below advisory criteria. After
some temporary weakening of the flow during the day today...winds
will then freshen again out of the east-northeast tonight and
Saturday as the pressure gradient across the Lower Lakes tightens in
response to high pressure settling into southwestern Quebec. This
will likely bring a period of advisory-worthy conditions to
southwestern portions of Lake Ontario tonight through Saturday...
before winds weaken and veer more southeasterly Saturday night.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Frost Advisory from 2 AM to 8 AM EDT Saturday for NYZ007-008.
MARINE...Small Craft Advisory from 2 AM to 11 PM EDT Saturday for
LOZ042.
Small Craft Advisory from 2 AM to 11 AM EDT Saturday for
LOZ043.
&&
SYNOPSIS...JJR
NEAR TERM...JJR
SHORT TERM...HSK
LONG TERM...HSK
AVIATION...JJR
MARINE...JJRHazardous weather outlook, Sep 19, 12:54 AM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 1254 AM EDT Fri Sep 19 2025 NYZ007-008-200615- Jefferson-Lewis- 1254 AM EDT Fri Sep 19 2025 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>006-010>014-019>021-085-200615- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 1254 AM EDT Fri Sep 19 2025 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200615- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 1254 AM EDT Fri Sep 19 2025 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 12:53 AM EDT | Frost Advisory | BUF | Jefferson, Lewis | 31 hr |
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.